Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 155, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 13, 1995, 9:08 PM EDT for Warren County, Pennsylvania. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jul 13, 1995, 9:08 PM EDT (01:08 UTC)
- Expired
- Jul 13, 1995, 10:15 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 140108 RRA SVRCTP PAC123-140215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 908 PM EDT THU JUL 13 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...WARREN COUNTY AT 907 PM STATE COLLEGE DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM NEAR CORY IN ERIE COUNTY SOUTHWESTWARD. THESE STORMS ARE MOVING SOUTHEAST AT MORE THAN 40 MPH AND WILL APPROACH THE AREA FROM SUGAR GROVE TO GRAND VALLEY BEFORE 930 PM...AND CONTINUE SOUTHEAST THROUGH WARREN AND CHERRY GROVE BEFORE 10 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. LA CORTE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:45 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 13, 7:45 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 745 PM EDT THU JUL 13 1995 STRONG SQUALL LINE FROM YXU TO BTL MAKING TRACKS OFF TO THE SE. RAMSDIS EXTRAPOLATION PUTS TRW INTO OUR NW COUNTIES BY 01Z. SYSTEM IS OUTRACING LOW LEVEL SUPPORT RAPIDLY BUT MAY HAVE ENUF OOOMF! TO CAUSE SQUALLY TRW OVER WRN PA. SEEMS TO BE TAKING ON MCS APPEARANCE AND TURNING TO THE RIGHT. QUESTION IS HOW MUCH OF SYSTEM WILL HANG TOGETHER AS IT HEADS DOWN INTO LOCAL AREA. AVN SEEMS TO HAVE A BEST HANDLE ON LOW LEVEL THETA-E POOLS TRACKING HIGHEST MIXING RATIOS ALMOST STRAIGHT WEST TO EAST JUST NORTH OF THE AREA BUT WITH A LOBE OF HIGH MOISTURE SLIDING ACROSS NRN PA EARLY TOM AM. AFTER THE FIREWORKS TONITE...MORE HEAT AND HUMIDITY FOR NEXT COUPLE OF DAYS. AVN PROGS A SHOT OF MID LEVEL COOL ADVECTION TO MOVE OUT OF GREAT LAKES LATER TOM AND TRACK ALONG NRN PART OF STATE WHICH WOULD PROVIDE FOCUS FOR MORE DIURNALLY AUGMENTED CONVECTION. NGM IS NOT AS AGGRESSIVE WITH THIS FEATURE UT BOTH MODELS DRAPE SFC FRONT ALONG ABOUT 43N SO WILL HAVE PLENTY TO ACT AS FOCUS IN HOT MOIST ATMOSPHERE. WILL KEEP IT SHORT...AND TRY TO WHIP OUT SOME PFT'S BEFORE STUFF HITS THE FAN. LA CORTE
In the hours before
Special weather statement, Jul 13, 8:43 PM EDT, 25 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141200- SPECIAL WEATHER STATEMENT - DEVELOPING HEAT WAVE NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 PM EDT THU JUL 13 1995 ...VERY WARM AND HUMID CONDITION ARE IN STORE FOR THE UP COMING WEEKEND... HOT AND HUMID CONDITIONS CURRENTLY OVER THE PLAIN STATES WILL BE DRIFTING EAST OVER THE OHIO VALLEY AND INTO PENNSYLVANIA TOMORROW AND THROUGH THE REMAINDER OF THE WEEKEND. AS A HIGH PRESSURE SYSTEM MOVES EAST...MUCH OF THE REGION WILL BE EXPERIENCING SOUTHERLY FLOW. A MAJORITY OF PENNSYLVANIA WILL EXPERIENCE HIGH TEMPERATURES IN THE 90S. HOWEVER...THE SUSQUEHANNA VALLEY WILL EXPERIENCE THE MOST DISCOMFORT BECAUSE OF MORE HUMID CONDITIONS. TEMPERATURES WILL BE IN THE UPPER 90S IN THIS AREA WITH A HEAT INDEX BETWEEN 105 AND 110 DEGREES AT TIMES. SLOW DOWN...YOUR BODY CANNOT PERFORM ITS BEST IN HIGH TEMPERATURES AND HUMIDITIES. THE NATIONAL WEATHER SERVICE ADVISES TO USE CAUTION THIS WEEKEND WITH ANY OUTDOOR ACTIVITIES. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. LA CORTE
Special weather statement, Jul 13, 8:45 PM EDT, 23 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141200- SPECIAL WEATHER STATEMENT - DEVELOPING HEAT WAVE NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 PM EDT THU JUL 13 1995 ...VERY WARM AND HUMID CONDITION ARE IN STORE FOR THE UP COMING WEEKEND... HOT AND HUMID CONDITIONS CURRENTLY OVER THE PLAIN STATES WILL BE DRIFTING EAST OVER THE OHIO VALLEY AND INTO PENNSYLVANIA TOMORROW AND THROUGH THE REMAINDER OF THE WEEKEND. AS A HIGH PRESSURE SYSTEM MOVES EAST...MUCH OF THE REGION WILL BE EXPERIENCING SOUTHERLY FLOW. A MAJORITY OF PENNSYLVANIA WILL EXPERIENCE HIGH TEMPERATURES IN THE 90S. HOWEVER...THE SUSQUEHANNA VALLEY WILL EXPERIENCE THE MOST DISCOMFORT BECAUSE OF MORE HUMID CONDITIONS. TEMPERATURES WILL BE IN THE UPPER 90S IN THIS AREA WITH A HEAT INDEX BETWEEN 105 AND 110 DEGREES AT TIMES. SLOW DOWN...YOUR BODY CANNOT PERFORM ITS BEST IN HIGH TEMPERATURES AND HUMIDITIES. THE NATIONAL WEATHER SERVICE ADVISES TO USE CAUTION THIS WEEKEND WITH ANY OUTDOOR ACTIVITIES. PROLONGED EXPOSURE COMBINED WITH PHYSICAL ACTIVITY CAN CAUSE HEAT EXHAUSTION AND HEAT STROKE. LA CORTE
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.